Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 1, 2015, 4:22 PM CDT for Fayette County, Shelby County, Tipton County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2015, 4:22 PM CDT (21:22 UTC)
- Expired
- Apr 1, 2015, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 8 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 4:28 PM CDT | HAIL 0.25 | Bartlett, TN | PEA TO DIME SIZE HAIL IN BARTLETT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
446
WUUS54 KMEG 012122
SVRMEG
TNC047-157-167-012200-
/O.NEW.KMEG.SV.W.0045.150401T2122Z-150401T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT WED APR 1 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TIPTON COUNTY IN SOUTHWESTERN TENNESSEE...
NORTHWESTERN FAYETTE COUNTY IN SOUTHWESTERN TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN SOUTHWESTERN TENNESSEE...
* UNTIL 500 PM CDT
* AT 421 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELLENDALE...
OR NEAR BARTLETT...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BARTLETT...MILLINGTON...COVINGTON...LAKELAND...ARLINGTON...
MUNFORD...BRIGHTON...DIXONVILLE...ELLENDALE...TIPTON...ATOKA...
MASON...GALLAWAY...GILT EDGE...BURLISON...GARLAND...BRADEN...AKINS
CORNER...CUBA AND CROSSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3519 8988 3540 9003 3561 8968 3538 8945
TIME...MOT...LOC 2121Z 246DEG 18KT 3527 8987
HAIL...1.00IN
WIND...60MPH
$$
JPM31 follow-up statement
580 WWUS54 KMEG 012146 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 446 PM CDT WED APR 1 2015 TNC047-157-167-012200- /O.CON.KMEG.SV.W.0045.000000T0000Z-150401T2200Z/ TIPTON TN-FAYETTE TN-SHELBY TN- 446 PM CDT WED APR 1 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR EASTERN TIPTON...NORTHWESTERN FAYETTE AND NORTHEASTERN SHELBY COUNTIES... AT 446 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARLINGTON...OR 8 MILES EAST OF MILLINGTON...MOVING NORTHEAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... BARTLETT...MILLINGTON...COVINGTON...LAKELAND...ARLINGTON...MUNFORD... BRIGHTON...DIXONVILLE...TIPTON...ATOKA...MASON...GALLAWAY...GILT EDGE...BURLISON...GARLAND...BRADEN...AKINS CORNER...CROSSTOWN... DRUMMONDS AND QUITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3523 8980 3542 9000 3561 8968 3538 8945 TIME...MOT...LOC 2146Z 246DEG 18KT 3532 8973 HAIL...1.00IN WIND...<50MPH $$ JPM3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:25 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 1, 2:25 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 225 PM CDT WED APR 1 2015 .DISCUSSION... EARLY THIS AFTERNOON...A WARM FRONT PUSHING SLOWLY NORTHEASTWARD THROUGH THE MIDSOUTH EXTENDED FROM NORTHEAST AR INTO NORTHEAST MS. THE FRONT WAS EVIDENT IN THE SURFACE DEW POINTS RANGING FROM 32 DEGREES AT PARIS TN TO 62 DEGREES AT MEMPHIS. SURFACE BASED INSTABILITY WAS INCREASING ALONG AND SOUTH OF THE WARM FRONT... RANGING FROM 1500 TO 2000 J/KG. SCATTERED THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP ALONG AND SOUTH OF THE WARM FRONT THIS AFTERNOON AS UPPER LEVEL RIDGING MOVES TO THE EAST. AN UPPER LEVEL SHORT WAVE WAS MOVING INTO SOUTHWEST MO AND NORTHWEST AR SPARKING THUNDERSTORMS...ESPECIALLY OVER SOUTHWEST MO ATTM. AN ACTIVE WEATHER PATTERN WILL OCCUR ACROSS THE MIDSOUTH DURING THE NEXT SEVEN DAYS WITH FREQUENT CHANCES OF SHOWERS AND THUNDERSTORMS ALONG WITH MOSTLY MILD TEMPERATURES...ALTHOUGH BRIEFLY COOLER FRIDAY NIGHT INTO SATURDAY. THE UPPER LEVEL SHORT WAVE TO OUR WEST WILL MOVE THROUGH THE MIDSOUTH TONIGHT ENCOUNTERING THE MOIST AND UNSTABLE AIR SOUTH OF THE WARM FRONT. AS A RESULT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR. INCREASED THE POPS SOME FROM THE PREVIOUS FORECAST IN MOST LOCATIONS. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN SEVERE WEATHER THREATS. THURSDAY...THE MIDSOUTH WILL BE FULLY ENTRENCHED IN THE WARM SECTOR WITH GUSTY SOUTHWEST WINDS. HIGH TEMPERATURES WILL CLIMB TO AROUND 80 DEGREES. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR. A COLD FRONT WILL APPROACH THE MIDSOUTH FROM THE NORTHWEST BY LATE THURSDAY NIGHT...MOVING THROUGH THE REGION FRIDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR IN ASSOCIATION WITH THE FRONT. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE MIDSOUTH FRIDAY AS STRONG SOUTHWEST WINDS OCCUR AHEAD OF THE COLD FRONT TURING TO STRONG NORTHERLY BEHIND THE FRONT. COLD AND DRIER HIGH PRESSURE IS FORECAST TO BUILD INTO THE AREA FRIDAY NIGHT AS THE COLD FRONT MOVES TO THE SOUTHEAST. LOWS SATURDAY MORNING WILL RANGE FROM THE MIDDLE 30S TO MIDDLE 40S. SUNNY AND COOLER WEATHER WILL OCCUR SATURDAY. THE HIGH PRESSURE SYSTEM WILL MOVE TO THE EAST BY SUNDAY WITH A THREAT OF SHOWERS SPREADING INTO THE REGION FROM THE SOUTHWEST DURING THE AFTERNOON. THE ECMWF AND GFS ARE IN FAIRLY GOOD AGREEMENT FOR THE BEGINNING OF NEXT WEEK. CHANCES OF SHOWERS AND THUNDERSTORMS WILL OCCUR AS WARMER...MORE MOIST...AND MORE UNSTABLE AIR SPREADS BACK ACROSS THE REGION. UPPER LEVEL DISTURBANCES IN WEST TO SOUTHWEST FLOW ALOFT WILL INTERACT WITH THE MORE MOIST AND UNSTABLE AIR TO CAUSE CHANCES FOR SHOWERS AND THUNDERSTORMS. BY MID-WEEK...THE MODELS ARE NOT IN GOOD AGREEMENT WITH THE GFS PUSHING A COLD FRONT THROUGH THE REGION WHILE THE ECMWF HAS THE REGION IN REMAINING IN THE WARM SECTOR. JCL && .AVIATION... 18Z TAF CYCLE VFR CURRENTLY AT LOCATIONS EXCEPT FOR JBR WHERE MVFR CIGS PERSIST. CIGS AT JBR ARE EXPECTED TO BECOME VFR IN THE NEXT 1-2 HOURS. WARM FRONT LIFTING THROUGH THE AREA TODAY...EXPECT THAT WE MAY SEE SOME WIDELY SCATTERED THUNDERSTORM ACTIVITY FORM NEAR THIS BOUNDARY THIS AFTERNOON. TIMING AND COVERAGE ARE STILL HARD TO PIN DOWN SO WENT WITH JUST VCTS AT ALL LOCATIONS EXCEPT FOR JBR WHERE SFC BASED INSTABILITY IS SLIGHTLY MORE...AT JBR WENT TEMPO FOR -TSRA BETWEEN 20-23Z...STARTED VCTS A TAD LATER AT MKL/TUP AND WENT SLIGHTLY LONGER INTO THE EVENING HOURS. MORE ROBUST SHORTWAVE MOVES INTO THE AREA OVERNIGHT AT THIS TIME IT LOOKS LIKE MOST OF THE ENERGY WILL BE OVER WESTERN PORTIONS OF THE AREA. DUE TO THIS BROUGHT A LATER TEMPO GROUP FOR TSRA IN AT JBR...AND REINTRODUCED VCTS AT MEM FOR 06Z LINE. MAY SEE A SHORT PERIOD OF CIGS IN THE 1000-2000FT RANGE BTN 10-16Z ON THURSDAY...WITH STILL INCREASING LOW-LEVEL MOISTURE FROM THE SOUTH. BROUGHT AT LEAST A TEMPO IN FOR MVFR CIGS AT ALL TAF SITES EXCEPT MKL IN THE MORNING. WINDS WILL ALSO PICK UP AS PRESSURE GRADIENT INCREASES WITH LOW PRESSURE DEVELOPING WEST OF THE AREA ON THURSDAY. WINDS GUSTS INCREASE TO 20-30KT ACROSS THE AREA BY 18Z ON THURSDAY. NGU && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 1, 3:05 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 305 PM CDT WED APR 1 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-022215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 305 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A SMALL PORTION OF NORTHEAST ARKANSAS...GENERALLY ALONG AND WEST OF A POCAHONTAS TO WALNUT RIDGE ARKANSAS LINE...THIS AFTERNOON INTO TONIGHT. A MARGINAL RISK OF SEVERE THUNDERSTORMS EXIST FOR MUCH OF THE REMAINDER OF THE MIDSOUTH. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE MIDSOUTH. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE MIDSOUTH FRIDAY. STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT FRIDAY TURNING TO STRONG NORTHERLY BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:01 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood | 44 min |
| Mar 31, 7:31 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 44 min |
| Mar 31, 7:36 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, McNairy | 3 hr |
| Mar 31, 7:37 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 53 min |
| Mar 31, 7:39 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 51 min |
| Mar 31, 7:47 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 43 min |
| Mar 31, 8:01 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 44 min |
| Mar 31, 8:18 PM CDT | Severe Thunderstorm Warning | MEG | Dyer | 42 min |
| Mar 31, 8:23 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 52 min |
| Mar 31, 8:25 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 50 min |
| Mar 31, 8:39 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Tipton | 51 min |
| Mar 31, 8:49 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 26 min |
| Mar 31, 8:55 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, Haywood | 3 hr |
| Mar 31, 9:22 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 38 min |
| Mar 31, 9:30 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 24 min |
| Mar 31, 10:04 PM CDT | Special Weather Statement | MEG | Hardeman | 56 min |
| Mar 31, 10:14 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 46 min |
| Mar 31, 10:28 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 62 min |
| Mar 31, 10:32 PM CDT | Flash Flood Warning | MEG | Hardeman, McNairy | 3 hr |
| Mar 31, 11:02 PM CDT | Flash Flood Watch | MEG | Chester, Fayette, Hardeman, Hardin, Haywood, Lauderdale and 4 more | 4 hr |
| Mar 31, 11:11 PM CDT | Flash Flood Warning | MEG | Shelby, Tipton | 3 hr |
| Mar 31, 11:18 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 32 min |
| Mar 31, 11:53 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 52 min |
| Apr 1, 11:37 AM CDT | River Flood Advisory | MEG | Lauderdale, Tipton | 4 days |
| Apr 1, 5:00 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.